Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Loss of hand sensitivity, after rubbing iodex it comes back, pain in shoulder, osteoporosis. Guidance and treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 502 Questions
my mother (age-65) has suddenly lost all kind of sensitivity on her hand and after five minutes of contneous rubbing by iodex, sensation of her hand comes back.
She is still feeling slight pain in her shoulder area,
she is suffering from ostoporosis
Posted Wed, 23 May 2012 in Brain and Spine
Answered by Dr. Shiva Kumar R 1 hour later

Thanks for the query

From the clinical details it looks like she is suffering from degenerative disc disease and cervical spondylosis with possible compression of the nerves exiting the spinal cord. Rarely it could be a early symptom of stroke (Transient ischemic attack - TIA) with complete recovery. Shoulder or neck pain can also be seen both in spondylosis and in some cases of stroke due to tear in the blood vessel.

Though clinical symptoms look like spondylosis to me you need to see a Neurologist or a physician to exclude the possibility of stroke which is completely treatable and preventable in the early stages. Give her mild pain killers like Disprin or paracetamol for time being.

I thank you again for submitting your question. I hope you find my response to be both helpful and adequate. If you have any additional concerns regarding your question I would be happy to address them.


Dr Shiva Kumar R
Consultant Neurologist & Epileptologist.
Above answer was peer-reviewed by
Follow-up: Loss of hand sensitivity, after rubbing iodex it comes back, pain in shoulder, osteoporosis. Guidance and treatment? 7 hours later
Sir i have consulted neurologist, he says CT scan is normal, prescribed (clexane inj), Ecosprin Tab, Pan-D tab.
Sir i am still not clear about this, we are worried about this,
whether i should go to see another neurologist or any other doc, just to know that what are the chances or recurrance of this problem.
Answered by Dr. Shiva Kumar R 11 hours later

Thanks for the follow up query

Regarding the medications prescribed to you mother, I feel your Neurologist has done a good job by prescribing the right medicines. Normal CT scan excludes the possibility of stroke.

You need to continue on Ecospirin, Statins and clexane for time being. You need to reduce the chances of stroke in the future by taking the above medications and to treat the risk factors for stroke.

Investigations like MRI of the brain and Neck vessel Doppler is required to know if she is at risk of getting another attack.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.


Dr Shiva Kumar R
Neurologist & Epileptologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor